Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 96, NWS Albany, NY

August 11, 20124 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2012, 7:20 PM EDT for 4 counties in New York. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2012, 7:20 PM EDT (23:20 UTC)
Expired
Aug 11, 2012, 8:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY, Warren County, NY

The radar

The Albany radar (KENX), 102 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 8:10 PM EDTTSTM WND DMGLake George Village, NYTREE LIMBS DOWN ON POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS51 KALY 112320
SVRALY
NYC035-041-091-113-120015-
/O.NEW.KALY.SV.W.0096.120811T2320Z-120812T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 815 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR EDINBURG...OR 15 
MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DAY CENTER BY 735 PM EDT...
   CORINTH BY 745 PM EDT...
   LAKE LUZERNE-HADLEY BY 755 PM EDT...
   LAKE LUZERNE CAMPGROUND BY 800 PM EDT...
   LAKE GEORGE VILLAGE AND WARRENSBURG BY 815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR GREAT SACANDAGA LAKE AND LAKE GEORGE...GET OUT OF THE WATER 
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4377 7375 4357 7359 4356 7361 4352 7362
      4351 7364 4336 7360 4301 7415 4330 7439
TIME...MOT...LOC 2319Z 230DEG 22KT 4321 7409

$$
SNYDER/KOLECI
1 follow-up statement
959 
WWUS51 KALY 120005
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT SAT AUG 11 2012

NYC035-041-120015-
/O.CAN.KALY.SV.W.0096.000000T0000Z-120812T0015Z/
HAMILTON NY-FULTON NY-
805 PM EDT SAT AUG 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON AND
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...

SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4357 7359 4356 7361 4352 7362 4351 7364
      4335 7362 4318 7389 4318 7390 4332 7401
      4358 7396 4360 7377
TIME...MOT...LOC 0005Z 237DEG 30KT 4336 7374

$$

NYC091-113-120015-
/O.CON.KALY.SV.W.0096.000000T0000Z-120812T0015Z/
WARREN NY-SARATOGA NY-
805 PM EDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL SARATOGA AND CENTRAL WARREN COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BEARTOWN...OR NEAR
LAKE GEORGE VILLAGE...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRENCH MOUNTAIN...QUEENSBURY...CROSBYSIDE AND PARADISE BEACH BY 810
  PM EDT...
  LAKE SUNNYSIDE...ONEIDA CORNERS...CLEVERDALE AND DIAMOND POINT BY
  815 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4357 7359 4356 7361 4352 7362 4351 7364
      4335 7362 4318 7389 4318 7390 4332 7401
      4358 7396 4360 7377
TIME...MOT...LOC 0005Z 237DEG 30KT 4336 7374

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:06 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 11, 7:06 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
706 PM EDT SAT AUG 11 2012

.SYNOPSIS...
LOW PRESSURE WILL LIFT SLOWLY NORTH FROM THE EASTERN GREAT LAKES
INTO QUEBEC INTO SUNDAY...DRAGGING AN OCCLUDED FRONT ACROSS OUR
AREA TONIGHT. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL LINGER
THROUGH THIS EVENING AS A RESULT. GRADUALLY DRIER AIR WILL FILTER
INTO THE REGION AS WEAK HIGH PRESSURE CONTROLS THE WEATHER SUNDAY
NIGHT INTO MONDAY. TUESDAY INTO WEDNESDAY ANOTHER DISTURBANCE WILL
CROSS THE REGION.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 705 PM...AFTER A WEAKENING TREND EARLIER...SHOWERS WITH
DOWNPOURS AND A FEW THUNDERSTORMS HAVE REDEVELOPED MAINLY NORTH
AND EAST OF THE CAPITAL REGION AHEAD OF A DEWPOINT BOUNDARY MOVING
IN FROM THE SOUTHWEST. 1000-1500 J/KG STILL EXISTS WITH AMPLE
EFFECTIVE VERTICAL SHEAR OF 35-45 KT ACROSS THE AREA. THIS
ENVIRONMENT...ALONG WITH HELP FROM A COMPACT JET STREAK LIFTING
NORTHWARD ACROSS CENTRAL NY HAS ENABLED ADDITIONAL CONVECTION TO
DEVELOP. HOWEVER...WITH SUNSET APPROACHING THERE SHOULD BE A TREND
FOR THE CONVECTION TO GRADUALLY DECREASE IN COVERAGE AND
INTENSITY. NOT EXPECTING SEVERE WEATHER...ALTHOUGH BRIEF GUSTY
WINDS COULD OCCUR...AS WELL AS DOWNPOURS AND SMALL STREAM...URBAN
OR POOR DRAINAGE FLOODING. IT MAY TAKE THROUGH MUCH OF THE EVENING
FOR THE ACTIVITY TO WANE DUE TO FAVORABLE DYNAMICS PERSISTING.

SUNDAY 500HPA CUT OFF EJECTS NE OUT OF REGION...BUT ITS TRAILING
TROF DRIFTS ACROSS THE FCA. LLVL MOISTURE LINGERS...FRONTAL
BOUNDARY IS JUST TO OUR EAST. MEANWHILE MID LEVEL DRY SLOT WILL
ALLOW CONSIDERABLE DIURNAL FORCING. SCATTERED TSTMS ARE AGAIN
POSSIBLE SUNDAY...PARTICULARLY IN AREAS TO N AND W OF ALB. TD WILL
REMAIN IN THE 60S...AND MAX TEMPS IN THE 80S SO ANOTHER RATHER
WARM HUMID DAY WITH AFTN CONVECTION.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A FAIRLY QUIET NIGHT IS IN STORE FOR SUNDAY NIGHT AS THE WAVE SHIFTS
EASTWARD.  WILL KEEP LOW CHANCE OF POPS ACROSS THE MOHAWK VALLEY AND
ADIRONDACKS AS THERE IS SOME INDICATIONS OF MOISTURE IN THE MODELS
WITH A WEAK WAVE.  OVERALL TEMPS SUNDAY NIGHT WILL BE IN THE UPPER
50S TO AROUND 60.

MONDAY...OVERALL SHOULD BE A NICE DAY WITH HIGH PRESSURE IN THE
AREA.  A FEW MODELS ARE SHOWING A VERY WEAK WAVE ACROSS THE
AREA...BUT AT THIS TIME THIS LOOKS WEAK AT BEST AND WOULD JUST
INCREASE CLOUD COVER A BIT.  AT THIS TIME... WILL KEEP MONDAY PARTLY
SUNNY WITH NO MENTION OF PRECIP.

TUESDAY...WILL START OFF QUIET WITH PARTLY CLOUDY CONDITIONS.  A LOW
PRESSURE SYSTEM OVER THE GREAT LAKES REGION WITH ITS ASSOCIATED
FRONTS WILL SLOWLY SHIFT EASTWARD. AS THE SYSTEM MOVES EASTWARD WILL
INCREASE MOISTURE THROUGHOUT THE DAY AND WILL INCREASE THE THREAT FOR
SHOWERS AND POSSIBLY A THUNDERSTORM LATE TUESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TUESDAY NIGHT/WEDNESDAY...THE WAVE WILL MOVE ACROSS THE REGION.
AS OF NOW...MODELS ARE CONSISTENT ON KEEPING THE WAVE OPEN. BOTTOM
LINE THERE WILL BE A CHANGE OF SHOWERS AND THUNDERSTORMS FROM LATE
TUESDAY INTO LATE WEDNESDAY EVENING. WILL CONTINUE WITH CHANCE OF
OF THUNDERSTORMS ON WEDNESDAY AS GFS SHOWING DECENT CONVECTIVE
POTENTIAL. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S.

A WEAK RIDGE WILL START TO BUILD IN FOR THURSDAY.  WILL KEEP
THURSDAY DRY WITH HIGH PRESSURE.  BY FRIDAY...THE GFS SHOWS AN
APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT.  WILL
MENTION THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY.  THIS
SYSTEM WILL LINGER IN THE AREA FOR THE FIRST PART OF THE UPCOMING
WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A CLOSED UPPER LEVEL LOW REMAINS JUST WEST OF THE REGION ACROSS THE
EASTERN GREAT LAKES.  MOISTURE SPINNING AROUND THIS SYSTEM HAS KEPT
DEWPOINTS RATHER HIGH...WHICH HAS LEAD TO THE FORMATION OF SOME LOW
STRATUS FOR ALL FOUR TERMINALS THIS MORNING.  WITH THE SUN ALREADY
HAVE RISEN...FLYING CONDITIONS HAVE GENERALLY BEEN MVFR...WITH
CONDITIONS ALREADY BACK TO VFR AT KALB. OVER THE NEXT TWO
HOURS...VFR FLYING CONDITIONS SHOULD RETURN TO ALL TERMINALS AS A
LIGHT SOUTHERLY SFC WIND DEVELOPS AND HELPS MIX THE LOWEST PORTION
OF THE ATMOSPHERE ALONG WITH INCREASING AMOUNTS OF DAYTIME SOLAR
RADIATION.

THE NEARBY UPPER LOW MAY ALLOW FOR SCT RAIN SHOWERS TO DEVELOP WHICH
COULD IMPACT ALL THE TERMINALS AT SOME POINT DURING THE DAY.
ALTHOUGH IT SHOULD GENERALLY BE VFR TODAY...THE SCT SHOWERS COULD
LEAD TO BRIEF PERIODS OF MVFR CONDITIONS. THE TIMING OF THESE
SHOWERS IS STILL UNCLEAR...SO WILL ADDRESS WITH A VCSH IN THE TAFS
AT THIS TIME.  KPSF LOOKS TO HAVE THE GREATER COVERAGE OF
SHOWERS...SO WILL INCLUDE A BRIEF PERIOD OF EXTENDED MVFR CONDITIONS
IN RAIN SHOWERS THERE FOR THE EARLY TO MID AFTN HOURS.  THERE IS A
SLIGHT CHC FOR SOME THUNDER AS WELL...BUT COVERAGE IS NOT
ANTICIPATED TO BE WIDESPREAD ENOUGH TO INCLUDE AT THIS TIME.

BY LATE IN THE DAY...SHOWERS SHOULD HAVE ENDED AND SKIES WILL BEGIN
TO CLEAR.  THE CONTINUED MOIST LOW LEVELS MAY LEAD TO RADIATIONAL
FOG AT THE TERMINALS FOR SAT NIGHT...WITH SOME PLACES
/KPSF AND KGFL/ GOING DOWN TO AT LEAST MVFR SHORTLY AFTER SUNSET. A
PERSISTENT LIGHT BREEZE AT KALB COULD POSSIBLY PREVENT ANY FOG FROM
OCCURRING THERE.

OUTLOOK...
SUN-MON...VFR. NO SIG WX.
TUE-WED...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A LOW LOW PRESSURE SYSTEM WILL LIFT NORTH FROM THE EASTERN GREAT
LAKES INTO QUEBEC THIS EVENING. THIS SYSTEM WITH ASSOCIATED FRONTS
WILL TRIGGER SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORM
THREAT WILL DIMINISH BY LATE SUNDAY.  A WEAK AREA OF HIGH PRESSURE
WILL BUILD IN FOR SUNDAY NIGHT INTO MONDAY.  THIS WILL BRING DRIER
CONDITIONS TO THE REGION.

MAX RH VALUES WILL BE NEAR 100 PERCENT TODAY AND TOMORROW...WITH MIN
RH VALUES IN THE UPPER 40S TO LOWER 50S.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH DOWNPOURS WILL
PERSIST INTO THE EVENING...WITH THE POSSIBILITY OF MINOR FLOODING
OF SMALL STREAMS...URBAN AND OTHER POOR DRAINAGE LOCATIONS. SOME
FLASH FLOODING OCCURRED ACROSS PORTIONS OF COLUMBIA AND BERKSHIRE
COUNTIES. BERKSHIRE COUNTY WILL BE SUSCEPTIBLE FOR ADDITIONAL
FLOODING INTO THE EVENING DUE TO MORE DOWNPOURS MOVING OVER THE
AREA.

SCATTERED SHOWERS AND THUNDER WILL BE POSSIBLE INTO SUNDAY.
OVERALL...WITH THE EXCEPTION OF A URBAN AND SMALL STREAM FLOODING
POSSIBLE IN POOR DRAINAGE AREAS...NO MAJOR HYDRO PROBLEMS
ANTICIPATED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER/JPV
SHORT TERM...VTK
LONG TERM...FRUGIS/VTK
AVIATION...SNYDER
FIRE WEATHER...VTK
HYDROLOGY...VTK
Hazardous weather outlook, Aug 11, 2:19 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT SAT AUG 11 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
219 PM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY.  THE GREATEST HAZARD FROM THESE
THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 11, 4:49 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CHESHIRE                42.56N  73.15W
08/11/2012                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES DOWN ON HOUSE

&&

EVENT NUMBER ALY1200183

LFM
Local storm report, Aug 11, 4:56 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CHESHIRE                42.56N  73.15W
08/11/2012                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES DOWN ON HOUSE

&&

EVENT NUMBER ALY1200184

LFM
Local storm report, Aug 11, 5:53 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      CLAVERACK               42.22N  73.72W
08/11/2012                   COLUMBIA           NY   EMERGENCY MNGR

            RT 9H SOUTH OF RT 66

&&

EVENT NUMBER ALY1200185

LFM
Local storm report, Aug 11, 5:57 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     AUSTERLITZ              42.32N  73.47W
08/11/2012                   COLUMBIA           NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1200186

LFM
Special weather statement, Aug 11, 6:11 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT SAT AUG 11 2012

NYZ039-040-082-112245-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
611 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING.  THIS STORM WAS LOCATED NEAR
EPHRATAH...OR ABOUT OVER CANAJOHARIE...AND MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF FONDA BY 620 PM EDT
JOHNSTOWN BY 625 PM EDT
GLOVERSVILLE...CAROGA LAKE PUBLIC CAMPGROUND AND 6 MILES SOUTHEAST OF
CAROGA LAKE BY 635 PM EDT
MAYFIELD...7 MILES WEST OF CRANBERRY CREEK AND 9 MILES NORTHWEST OF
BROADALBIN BY 645 PM EDT

LAT...LON 4324 7442 4324 7433 4321 7431 4323 7422
      4324 7423 4325 7420 4325 7414 4311 7412
      4285 7448 4295 7468
TIME...MOT...LOC 2211Z 217DEG 20KT 4297 7450

SNYDER/KOLECI
Special weather statement, Aug 11, 6:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT SAT AUG 11 2012

NYZ033-039-041-042-050-082-083-112330-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
656 PM EDT SAT AUG 11 2012

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WELLS TO 11 MILES SOUTHEAST OF CRANBERRY CREEK...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF SPECULATOR TO 9 MILES NORTHEAST
OF AMSTERDAM...AND MOVING NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
EDINBURG BY 705 PM EDT
DAY CENTER BY 715 PM EDT
CORINTH AND LAKE LUZERNE-HADLEY BY 730 PM EDT

LAT...LON 4322 7376 4298 7412 4298 7415 4335 7435
      4368 7399
TIME...MOT...LOC 2256Z 215DEG 27KT 4340 7424 4304 7406

SNYDER/KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:26 PM EDTSevere Thunderstorm WarningALYColumbia64 min
Aug 11, 12:35 PM EDTTornado WarningALYColumbia25 min
Aug 11, 1:21 PM EDTSevere Thunderstorm WarningALYAlbany, Greene54 min
Aug 11, 1:30 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton60 min
Aug 11, 1:51 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Aug 11, 2:34 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren56 min
Aug 11, 2:36 PM EDTAreal Flood AdvisoryALYFulton, Herkimer91 min
Aug 11, 3:09 PM EDTFlash Flood WarningALYColumbia5 hr
Aug 11, 3:13 PM EDTSpecial Weather StatementALYHerkimer62 min
Aug 11, 3:18 PM EDTSpecial Weather StatementALYHamilton57 min
Aug 11, 3:33 PM EDTSpecial Weather StatementALYColumbia57 min
Aug 11, 3:38 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer67 min
Aug 11, 6:11 PM EDTSpecial Weather StatementALYFulton, Montgomery34 min
Aug 11, 6:56 PM EDTSpecial Weather StatementALYSaratoga34 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.